Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Lake Charles, LA

April 4, 20125 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 4, 2012, 3:44 AM CDT for 5 parishes in Louisiana. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2012, 3:44 AM CDT (08:44 UTC)
Expired
Apr 4, 2012, 4:13 AM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 131 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 3:47 AM CDTHAIL 1Parks, LAPUBLIC REPORTS VIA FACEBOOK QUARTER SIZE HAIL NEAR PARKS
Apr 4, 3:48 AM CDTHAIL 0.75Maurice, LAVERMILLION SHERIFFS OFFICE REPORTS PENNY SIZE HAIL NEAR MAURICE.
Apr 4, 3:55 AM CDTHAIL 0.5Lafayette, LAPUBLIC REPORTS VIA FACEBOOK DIME SIZE HAIL NEAR LAFAYETTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 9:48 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3354 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS54 KLCH 040844
SVRLCH
LAC001-055-097-099-113-040930-
/O.NEW.KLCH.SV.W.0036.120404T0844Z-120404T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 AM CDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...LEONVILLE...ARNAUDVILLE...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...SCOTT...LAFAYETTE...CARENCRO...
  NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES BREAUX BRIDGE...
  EAST CENTRAL ACADIA PARISH IN SOUTHWEST LOUISIANA...
  NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 430 AM CDT

* AT 343 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....7
  MILES SOUTHWEST OF SCOTT...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOTT BY 350 AM CDT...
  LAFAYETTE AND BROUSSARD BY 355 AM CDT...
  CARENCRO AND CANKTON BY 400 AM CDT...
  GRAND COTEAU AND SUNSET BY 410 AM CDT...
  BREAUX BRIDGE BY 415 AM CDT...
  CECILIA AND ARNAUDVILLE BY 420 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO 
THE NATIONAL WEATHER SERVICE.

LAT...LON 3006 9215 3020 9228 3062 9186 3034 9161
      3031 9162 3029 9160 3028 9160
TIME...MOT...LOC 0843Z 233DEG 26KT 3019 9213

$$

25
1 follow-up statement
929 
WWUS54 KLCH 040913
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 AM CDT WED APR 4 2012

LAC001-055-097-099-113-040922-
/O.CAN.KLCH.SV.W.0036.000000T0000Z-120404T0930Z/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-VERMILION LA-ST. MARTIN LA-
413 AM CDT WED APR 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARTIN...
NORTHEASTERN VERMILION...EAST CENTRAL ACADIA...LAFAYETTE AND
SOUTHEASTERN ST. LANDRY PARISHES IS CANCELLED...

AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING 
EARLIER HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3006 9215 3020 9228 3062 9186 3034 9161
      3031 9162 3029 9160 3028 9160
TIME...MOT...LOC 0912Z 233DEG 26KT 3032 9194

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:51 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 3, 11:51 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1151 PM CDT TUE APR 3 2012

.AVIATION...A BAND OF SHOWERS AND THUNDERSTORMS WILL BE MOVING
INTO THE AEX TERMINAL OVER THE NEXT COUPLE OF HOURS FROM THE
NORTH. WILL START OUT WITH PREDOMINANT MVFR CONDITIONS AND UPDATE
AS NEEDED. VFR BY WEDNESDAY AFTERNOON. TERMINALS CLOSER TO THE
COAST WILL SEE LATER ARRIVAL OF THE TSTMS BUT WITH IFR CONDITIONS
IN THE BETTER MOISTURE FIELDS. EXPECTING ARA AND LFT TO SEE THESE
TSTMS APPROACH BY DAYBREAK. SHOULD BE WEAKENING BY THEN SO WILL GO
WITH MVFR.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 929 PM CDT TUE APR 3 2012/

UPDATE...LARGE MCS OVER SE OK/NE TX AND ARKLATX REGION WILL BE
THE MAIN WEATHER MAKER TONIGHT. CONVECTIVE LINE IS NOW MOVING
THROUGH EAST TEXAS AND SHOULD APPROACH LCH CWA LATER TONIGHT.
OUTFLOW FROM COMPLEX IS ALREADY AIDED IN DEVELOPMENT OF SHOWERS AND
STORMS OVER ACADIANA. MOST OF THIS ACTIVITY SHOULD DIMINISH LATER
THIS EVENING. CAN'T TOTALLY RULE OUT SEVERE WEATHER THREAT FOR
LATE TONIGHT SO WILL KEEP GRIDS ALONE FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  83  62  84  62 /  60  60  10  10  10
KBPT  70  81  63  84  61 /  60  50  10  10  10
KAEX  67  83  59  82  58 /  60  60  10  10  10
KLFT  69  85  65  84  62 /  40  60  30  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 3, 10:29 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 PM CDT TUE APR 3 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
050330-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
1029 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE TEXAS LAKES
REGION AND CENTRAL LOUISIANA MAINLY AFTER MIDNIGHT. A FEW OF THESE
STORMS OVER THESE AREAS MAY REACH SEVERE LIMITS WITH LARGE HAIL
BEING THE PRIMARY THREAT. ISOLATED AREAS OF WIND DAMAGE WILL ALSO
BE POSSIBLE. FURTHER SOUTH AND EAST...SEVERE WEATHER IS NOT
ANTICIPATED ALTHOUGH THE CHANCE FOR SHOWERS AND THUNDERSTORM
ACTIVITY WILL INCREASE THROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG UPPER LEVEL LOW DRAWS
CLOSER TO THE REGION. MODERATE TO STRONG INSTABILITY AND ADEQUATE
WIND SHEAR WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

ACTIVITY MAY LINGER INTO EARLY THURSDAY BEFORE COMING TO AN END AS
DRIER AIR FILTERS IN FROM THE WEST.

A WEAK COOL FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE
THURSDAY NIGHT INTO EARLY FRIDAY...RESULTING IN PLEASANT WEATHER
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE
REQUIRED LATE TONIGHT AND WEDNESDAY.

GMZ430-432-435-450-452-455-470-472-475-050330-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1029 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
TONIGHT. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG UPPER LEVEL LOW DRAWS
CLOSER TO THE REGION. MODERATE TO STRONG INSTABILITY AND ADEQUATE
WIND SHEAR WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...POTTER ACTIVATION MAY BE REQUIRED
ON WEDNESDAY.

In the hours before

Special weather statement, Apr 3, 11:14 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 PM CDT TUE APR 3 2012

LAZ027>029-TXZ180-259-260-040615-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-VERNON LA-
AVOYELLES LA-
1114 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND
AVOYELLES PARISHES UNTIL 115 AM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 89 MILES NORTH OF
BALL TO 35 MILES NORTH OF HORNBECK TO 64 MILES NORTH OF ROCKLAND TO
48 MILES NORTHWEST OF CHESTER...MOVING SOUTHEAST AT 25 MPH.

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 84 MILES
NORTHWEST OF VIDALIA TO 41 MILES NORTH OF ANACOCO TO 37 MILES NORTH
OF LUFKIN TO 31 MILES WEST OF DIBOLL...MOVING SOUTHEAST AT 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  KURTHWOOD BY 1250 AM...
  HORNBECK BY 1255 AM...
  HUTTON BY 100 AM...
  LENA AND FLATWOODS BY 105 AM...
  CHESTER BY 110 AM...
  CLIFTON...SLAGLE...BOYCE AND ROCKLAND BY 115 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9268 3146 9270 3140 9266 3148 9219
      3139 9212 3092 9275 3087 9390 3061 9457
      3101 9467 3106 9457 3104 9445 3116 9392
      3117 9358 3128 9354 3128 9345 3137 9339
      3135 9295 3152 9273

SWEENEY, PATRICK
Special weather statement, Apr 3, 11:22 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 PM CDT TUE APR 3 2012

LAZ027>029-TXZ180-259-260-040615-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-VERNON LA-
AVOYELLES LA-
1122 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND
AVOYELLES PARISHES UNTIL 115 AM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE NORTH OF JASPER, NEWTON, LEESVILLE
AND ALEXNDRIA...MOVING SOUTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JASPER, NEWTON, LEESVILLE, AND ALEXANDRIA.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 25 MPH. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9268 3146 9270 3140 9266 3148 9219
      3139 9212 3092 9275 3087 9390 3061 9456
      3064 9458 3101 9467 3106 9457 3104 9445
      3116 9392 3117 9358 3128 9354 3128 9345
      3137 9339 3135 9295 3152 9273

SWEENEY
Special weather statement, Apr 4, 2:14 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
214 AM CDT WED APR 4 2012

LAZ030>033-041>045-TXZ216-259>262-040745-
NORTHERN JASPER TX-NORTHERN NEWTON TX-ST. LANDRY LA-LAFAYETTE LA-
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-CALCASIEU LA-ORANGE TX-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
214 AM CDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...CALCASIEU...JEFFERSON
DAVIS AND ST. MARTIN PARISHES UNTIL 245 AM CDT...

AT 211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES
EAST OF MELVILLE TO 2 MILES SOUTHWEST OF ELTON TO 5 MILES SOUTHWEST
OF OLD SALEM...MOVING SOUTH AT 25 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  SWORDS...SAVOY...WRIGHTS SETTLEMENT AND TOPSY BY 220 AM...
  BULLER...DEVILS POCKET...PORT BARRE AND OPELOUSAS BY 225 AM...
  PINE ISLAND AND GILLIS BY 230 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3015 9267 3020 9388 3058 9396 3053 9274
      3076 9175 3074 9175 3071 9173 3056 9175
      3052 9173 3051 9173 3050 9170 3045 9164
      3039 9162

25
Local storm report, Apr 4, 2:22 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 AM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     HAIL             DE QUINCY               30.45N 93.44W
04/04/2012  E1.00 INCH       CALCASIEU          LA   PUBLIC

            KPLC TV RELAYED A PUBLIC FACEBOOK REPORT OF QUARTER SIZE
            HAIL NEAR DEQUINCY.

&&

DJONES
Special weather statement, Apr 4, 2:56 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 AM CDT WED APR 4 2012

LAZ030>033-041>045-052-053-073-074-TXZ216-260-262-040900-
NORTHERN NEWTON TX-ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-
BEAUREGARD LA-ALLEN LA-ACADIA LA-CALCASIEU LA-ORANGE TX-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
SOUTHERN NEWTON TX-WEST CAMERON LA-EAST CAMERON LA-
256 AM CDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...CALCASIEU...JEFFERSON
DAVIS...VERMILION...IBERIA...ST. MARTIN AND CAMERON PARISHES UNTIL
400 AM CDT...

AT 252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM STARKS TO
MERMENTAU TO KROTZ SPRINGS...MOVING SOUTH AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LAKE PELBA...CARENCRO...MOSS BLUFF...EVANGELINE...CECILIA AND MIRE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2998 9249 3003 9328 3005 9330 3003 9333
      3005 9382 3072 9368 3064 9243 3068 9173
      3056 9175 3051 9173 3043 9163 3031 9162
      3025 9158 3023 9147 3011 9147 3011 9139
      3009 9137 3007 9137

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:35 PM CDTSpecial Weather StatementLCHAvoyelles55 min
Apr 3, 8:59 PM CDTSpecial Weather StatementLCHRapides61 min
Apr 3, 11:14 PM CDTSpecial Weather StatementLCHRapides, Vernon2 hr
Apr 3, 11:22 PM CDTSpecial Weather StatementLCHRapides, Vernon113 min
Apr 4, 12:45 AM CDTTornado WarningLCHBeauregard, Vernon30 min
Apr 4, 2:14 AM CDTSpecial Weather StatementLCHAcadia, Calcasieu, Jefferson Davis, Saint Landry31 min
Apr 4, 2:56 AM CDTSpecial Weather StatementLCHAcadia, Allen, Beauregard, Calcasieu, Jefferson Davis, Lafayette and 2 more64 min
Apr 4, 3:56 AM CDTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis, Lafayette, Saint Martin, Vermilion64 min
Apr 4, 4:19 AM CDTSevere Thunderstorm WarningLCHIberia, Vermilion26 min
Apr 4, 4:54 AM CDTSpecial Weather StatementLCHIberia51 min
Apr 4, 5:00 AM CDTSpecial Weather StatementLCHSt. Mary60 min
Apr 4, 8:31 AM CDTSpecial Marine WarningLCH59 min
Apr 4, 9:28 AM CDTSpecial Marine WarningLCH62 min
Apr 4, 6:59 PM CDTSpecial Marine WarningLCH91 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.